Patient Questions

QUESTION

Am I Permanently Disfigured with Swollen, Puffy, Eyes from Botox? 8 Weeks Post Injection.

I am 56 days past having my forehead only treated with 21 units of botox. I am horribly disfigured and have shown absolutely NO signs of improvment. I am terrified that botox has caused permanent disfigurement to my face. My eyes are so swollen, full, heavy, and UGLY. I have seen a plastic surgeon for a second opinion and he suggested painful, expensive, surgery. I am devestated. I am only 28 years old Please look at my before-after pictures and tell me your thoughts. Your time is appreciated.

ANSWER

Botox Effects Last 3-4 Months

First of all, the effects of Botox and Dysport are temporary and generally wear off after 3-4 months so the symptoms you are experiencing related to your injections are temporary and you should begin to notice them wearing off in 4-8 weeks (maybe sooner). It is difficult to tell from your photos exactly what your anatomy is and what the exactly the change from before treatment is however, “fuller” upper eyelids can be a temporary side effect of paralyzing the muscle in the forehead that holds the eyebrows and upper eyelids up. When this muscle is relaxed the eyebrow position is lowered and the upper eyelids appear much heavier. The surgeon you visited may have recommended an upper eyelid reduction (blepharoplasty) or eyebrow lift but neither should be performed until after the effects of the Botox have worn off and your normal anatomy can be evaluated.

Not seeing your answer?

Find a Question
All Patient Questions
Patient Questions
Ask a Question
Contact Us